MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Investigation results: the returned accutrac 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 311.5 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured approximately 4 mm and appeared to be degraded.Examination under magnification confirmed that the exposed glass tip has normal degradation.The fiber was able to connect without difficulty to the laser console.The "attach fiber" message cleared, indicating the console recognized the fiber.The aim beam was observed weak.The light from the sma connector was dim, likely indicating a fiber fracture within the connector.No other issues with the device were noted.The reported event was not confirmed.When connected to the laser console, the "attach fiber" message cleared, indicating the fiber was recognized.The fiber tip was observed to have signs of normal degradation.Additionally, light from the sma connector was distorted, indicating a fracture within the fiber connector.It was likely that procedural handling of the device during set-up or use contributed to the fiber break within the connector.Damage within the connector of the device can result in complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that an accutrac 200 laser fiber was used in a holmium laser lithotripsy with transurethral ureteroscopy procedure in the ureter performed on (b)(6) 2020.According to the complainant, prior to the procedure, there was no indicator light from the laser fiber after connecting to the laser unit.The procedure was completed with another accutrac 200 laser fiber.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector.

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11078260
Report Number3005099803-2020-06384
Device Sequence Number16971885
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2022
Device Model NumberM0068404110
Device Catalogue Number840-411
Device Lot Number0000008308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2020
Initial Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight81